MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ION; VISION PROBE

INTUITIVE SURGICAL, INC ION; VISION PROBE
Model Number 490206-02
Medical Device Problem Code Display or Visual Feedback Problem (1184)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The peripheral vision probe was found to have initialization failure.The peripheral vision probe was installed on the in-house system and failed initialization during all installs.The vision probe was used on system en0867.On-site error logs for en0867 were unavailable for review at this time.A visual inspection was performed on the vision probe.No physical damage was found to the connector pins or distal tip.There was no fluid visible in the cable adapter.A syringe was connected to the cable adapter, but no fluid was extracted.Slight kinks were observed approximately 120mm, 209mm, and 615mm from the distal tip.A known good camera was plugged into the connector body of the probe.The probe was reinstalled on an in-house system and successfully initialized.One of the two illumination fibers was observed to be protruding from the distal tip.Adhesive was observed to be present on the distal tip the fiber.The protruding fiber is likely due to a failure of the adhesive bond that secures the fiber in the tip of the probe.Blank mdr fields: the missing patient information in sections a and b was either unknown, unavailable, not provided, or not applicable.The expiration date for section d4 is not applicable.Field d6 is blank because the product is not implantable.Field e4 is blank because it is unknown if the initial reporter submitted a report to the fda.Fields g5 and g7 are not applicable.
 
Event or Problem Description
It was reported that during a da vinci-assisted procedure, the customer received colored bars on the bottom monitor of the ion.The system reportedly advised the customer to reattach the peripheral vision probe onto the arm.There were error codes during the issue.The procedure was completed with no reports of patient injury.Intuitive surgical received the following additional information via follow up with the customer: the reported issue occurred outside of a surgical procedure.There were no reports of fragments falling into the patient.

Brand Name
ION
Common Device Name
VISION PROBE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key20166712
Report Number2955842-2024-19160
Device Sequence Number20895456
Product Code EOQ
UDI-Device Identifier00886874121184
UDI-Public(01)00886874121184(11)240205(10)S11240205
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K212048
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number490206-02
Device Catalogue Number490206
Device Lot NumberS11240205 0084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2024
Initial Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ION ENDOLUMINAL SYSTEM
Patient Age66 YR
Patient SexFemale
Patient Weight77 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American